Alert archive / Iowa / Wind Advisories in 2026

Wind Advisory 1, NWS La Crosse, WI

February 17, 2026Crawford County, Grant County, Wisconsin; 8 counties in Iowa; 4 counties in Minnesota

NWS La Crosse, WI issued this wind advisory at Feb 17, 2026, 3:05 PM CST for Crawford County, Grant County, Wisconsin; 8 counties in Iowa; 4 counties in Minnesota. It took effect at Feb 18, 2026, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2026, 3:05 PM CST (21:05 UTC)
In effect from
Feb 18, 2026, 9:00 AM CST
Expired
Feb 18, 2026, 6:00 PM CST
In force
9 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

467 
WWUS73 KARX 172105
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
305 PM CST Tue Feb 17 2026

IAZ008>011-018-019-029-030-MNZ086-087-094-095-181000-
/O.NEW.KARX.WI.Y.0001.260218T1500Z-260219T0000Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Charles City, Preston, Dodge Center,
Waukon, Osage, New Hampton, Austin, Decorah, Rochester, Cresco,
Oelwein, and Elkader
305 PM CST Tue Feb 17 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northeast Iowa and, in southeast Minnesota, Dodge, 
  Olmsted, Mower, and Fillmore Counties.

* WHEN...From 9 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ferguson
3 follow-up statements
010 
WWUS73 KARX 180855
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
255 AM CST Wed Feb 18 2026

WIZ054-061-181800-
/O.EXA.KARX.WI.Y.0001.260218T1500Z-260219T0000Z/
Crawford-Grant-
Including the cities of Platteville and Prairie Du Chien
255 AM CST Wed Feb 18 2026

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Crawford and Grant Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ008>011-018-019-029-030-MNZ086-087-094-095-181800-
/O.CON.KARX.WI.Y.0001.260218T1500Z-260219T0000Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Waukon, Charles City, Cresco, Rochester,
Preston, Elkader, Austin, Oelwein, Dodge Center, Decorah, New
Hampton, and Osage
255 AM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Falkinham
843 
WWUS73 KARX 181502
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
902 AM CST Wed Feb 18 2026

IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-061-190000-
/O.CON.KARX.WI.Y.0001.000000T0000Z-260219T0000Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Olmsted-Mower-Fillmore-Crawford-Grant-
Including the cities of Platteville, Decorah, Preston, New
Hampton, Rochester, Waukon, Austin, Charles City, Dodge Center,
Elkader, Prairie Du Chien, Oelwein, Osage, and Cresco
902 AM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northeast Iowa and, in southeast Minnesota, Dodge, 
  Olmsted, Mower, and Fillmore Counties and, in southwest Wisconsin, 
  Crawford and Grant Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ferguson
174 
WWUS73 KARX 190015
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
615 PM CST Wed Feb 18 2026

IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-061-190115-
/O.EXP.KARX.WI.Y.0001.000000T0000Z-260219T0000Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Olmsted-Mower-Fillmore-Crawford-Grant-
Including the cities of Rochester, Waukon, Prairie Du Chien,
Osage, Elkader, Platteville, Austin, Preston, Oelwein, New
Hampton, Charles City, Dodge Center, Decorah, and Cresco
615 PM CST Wed Feb 18 2026

...WIND ADVISORY HAS EXPIRED...

Wind gusts, that are already on a downward trend and below Advisory 
criteria, will continue to decrease over the next few hours. As 
such, the Wind Advisory will be expired as scheduled.

$$

KB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:37 AM CST, 3 hours 28 minutes earlier. Its key messages:

  • Rain moves into the region tonight into Wednesday morning (40-90%) with a rumble of thunder possible along/south of I-90. Most stay dry Wednesday apart from those north of I-94 where a transition to light snow occurs late in the day. Snow accumulations are expected to be minimal.
  • Elevated fire weather conditions are possible south of I-94 Wednesday afternoon.
  • A secondary system moves through the region Thursday night into Friday with a rain to snow transition expected (50-80%). Potential for snow accumulations of 1 inch or greater sits at 40-60%.
Area forecast discussion, Feb 17, 11:37 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1137 AM CST Tue Feb 17 2026

.KEY MESSAGES...

- Rain moves into the region tonight into Wednesday morning
  (40-90%) with a rumble of thunder possible along/south of
  I-90. Most stay dry Wednesday apart from those north of I-94
  where a transition to light snow occurs late in the day. Snow
  accumulations are expected to be minimal.

- Elevated fire weather conditions are possible south of I-94
  Wednesday afternoon.

- A secondary system moves through the region Thursday night into
  Friday with a rain to snow transition expected (50-80%).
  Potential for snow accumulations of 1 inch or greater sits at
  40-60%.

&&

.DISCUSSION...
Issued at 350 AM CST Tue Feb 17 2026

Today

Another spring-like day is in store with above normal
temperatures topping out in the low to mid 50s for those south
of I-94, 40s north. Cloud coverage increases throughout the
afternoon as a surface low deepening over the central Great
Plains in response to a 500hPa shortwave trough ejecting off the
Intermountain West begins to shift towards the region. Winds
also increase through the afternoon as the surface pressure
gradient tightens and low level wind field increases associated
with these features, resulting in southeasterly wind gusts of
25-35mph through the afternoon.

Rain Tonight Into Wednesday

As the aforementioned shortwave and surface low shift into the
Upper Mississippi River Valley, 850hPa warm air advection and
moisture transport associated with these features is expected to
result in precipitation development. With the abnormal warmth of
the past several days, confidence remains very high that an all
rain scenario will play out, especially south of I-94. MUCAPE
upwards of 100-150 J/kg is still depicted in deterministic and
ensemble solutions along/south of I-90 for a brief period
tonight, so a rumble of thunder cannot be ruled out. North of
I-94, there still remains the outside chance that a brief period
of freezing rain/wintry mix could occur at precipitation onset
tonight (~10%), primarily supported by a few of the 17.00z HREF
members. However, thermal profiles in the RAP/HRRR favor
temperatures remaining just above freezing, so confidence is
highest in an all rain scenario for these areas overnight as
well.

As the low shifts eastward Wednesday, fairly impressive dry
slotting develops south of I-94, limiting precipitation
potential for these areas through the day. Greater moisture
content is expected north of I-94, where some light snow may
develop late in the day as cold air advects into the region
(20-40%). Snow accumulations will be minimal.

This cold air advection will also act to steepen low level
lapse rates across the region throughout the day Wednesday. This
results in a favorable set-up for breezy conditions during the
afternoon as a low level jet of 35-40kts develops in response to
the tightened pressure gradient associated with the departing
low. The strongest winds are favored along/south of I-90 and
west of the Mississippi River where gusts in excess of 40 mph
are possible (20-40%). The 17.01z NBM also suggests some
potential for gusts above 45 mph (10-20%) across these areas
coinciding with RAP/HRRR soundings that depict a deep mixed
layer. Given the stout dry slot and deep mixing, winds may be
able to overperform towards these higher values.

Despite the cold air advection on Wednesday, high temperatures
are still expected to be above normal, generally in the mid to
upper 50s for those south of I-94. The abnormal warmth and
breezy conditions leads to the potential for elevated fire
weather conditions during the afternoon south of I-94. Please
see the fire weather section for more details.

Secondary System Thursday Night Into Friday

Another 500hPa shortwave ejects into the Great Plains Thursday
morning, resulting in the deepening of another area of low
pressure. The shortwave and surface low move into the Upper
Midwest Thursday night into Friday, bringing another bout of
precipitation to the region. Warm air advection ahead of the
main low is expected to support an all rain precipitation type
at the initial onset, but with a more southerly track to this
system as compared to the one moving in tonight (Iowa/Illinois
into SW Wisconsin), a transition to snow from northwest to
southeast is expected overnight Thursday into Friday morning.
Exact amounts remain uncertain this far out largely owing to
slight variations in low depth/position between the
GEFS/EPS/GEPS as well as a 850-700hPa frontogenetic band on the
northwest side of the low that could result in higher totals
where it sets up. However, probabilities remain high in
measurable snowfall associated with this system, 50-80% in the
17.01z NBM while probabilities for greater than 1 inch remain
around 40-60%. Some lingering snow showers are possible Friday
afternoon as cold air advection steepens 0-1km lapse rates to
7-8C/km.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1132 AM CST Tue Feb 17 2026

MVFR ceilings should develop tonight as increasing moisture also
leads to showers during a 4-6 hour period. Arrival of much drier
air should scatter out the clouds and shut off rain potential
by 12z. Areas around and east of the Mississippi may (25%) see
TS during this period as well so have included a PROB30 in the
LSE TAF while omitting it from the RST TAF. Winds, initially out
of the southeast, will become out of the west-southwest around
12z Wednesday with strong gusts to 35 knots possible west of the
Mississippi. Before these winds increase at the surface, a
20-30 knot difference in wind speeds is expected in the lowest 2
kft of the atmosphere. However, very little change in wind
direction within this 2 kft is expected so have refrained from
adding LLWS to the TAFs.

&&

.FIRE WEATHER...
Issued at 350 AM CST Tue Feb 17 2026

Elevated fire weather conditions are possible Wednesday
afternoon south of I-94 as an area of low pressure shifts
eastward across northern Wisconsin. Dry air works its way into
the region on the southern side of this low during the afternoon
which is expected to coincide with a west-east oriented low
level jet of 35-45kts. RAP/HRRR soundings depict unidirectional
flow within a deep mixed layer reaching into this low level jet,
upwards of 5kft, supporting efficient transfer of this higher
momentum to the surface. As such, expecting wind gusts to exceed
30mph Wednesday afternoon (60-90%) with the potential to exceed
40mph west of the Mississippi River (20-40%). Dry air both
within and above this mixed layer should act to efficiently mix
out surface dewpoints with the RAP/HRRR suggesting they could
fall into the teens. As such, the 17.00z HREF suggests a 30-60%
probability for RHs to fall below 30 percent and 20-40% to fall
below 25 percent with the minimum of the ensemble falling into
the teens. Would tend towards a more overperforming solution
regarding RH given the favorable set-up for efficient mixing.
These aspects combined with the warm antecedent conditions is
expected to lead to this period of elevated fire weather
conditions. Fortunately, the rain expected tonight will help
reduce overall fuel dryness on Wednesday.

&&

.CLIMATE...
Issued at 350 AM CST Tue Feb 17 2026

Record warm low temperatures may be set today at Rochester.

RECORD WARM LOWS FOR ROCHESTER

Date          Record (Year) / Forecast
----------------------------------------
Tue, Feb 17     35 (1981)   /    37

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Falkinham
AVIATION...Ferguson
FIRE WEATHER...Falkinham
CLIMATE...Falkinham
Hazardous weather outlook, Feb 17, 3:17 AM CST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
317 AM CST Tue Feb 17 2026

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-181330-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
317 AM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
southwest Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A combination of above normal temperatures, breezy winds, and dry
conditions leads to the potential for elevated fire weather
conditions Wednesday afternoon south of I-94 (20-40%).

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-181330-
Taylor-Clark-
317 AM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for portions of central
Wisconsin and north central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:30 PM CSTFire Weather WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more5 hr

Nearby

Wind Advisories in Iowa, 2026Wind Advisories in Minnesota, 2026Wind Advisories in Wisconsin, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.